MAUDE Adverse Event Report: BIOMET MICROFIXATION 2.0X 7MM DIR-DRV LACT SCW 2PK; PROSTHESIS, MICROFIXATION

BIOMET MICROFIXATION 2.0X 7MM DIR-DRV LACT SCW 2PK; PROSTHESIS, MICROFIXATION
Catalog Number 915-2201
Medical Device Problem Codes Fracture (1260); Difficult to Insert (1316)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2021-00109, 0001032347-2021-00111, 0001032347-2021-00112, 0001032347-2021-00113, 0001032347-2021-00114.Device available for evaluation: item# 915-2201; lot# 893730, item# 915-2200; lot# 862630, item# 915-2200; lot# 862630, item# 915-2200; lot# 862630, item# 915-2200; lot# 862630.Item# unk screwdriver; lot# unk foreign report source: (b)(6).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported approximately three (3) weeks ago, that the surgeon tried to grip the screw with a screwdriver and the fit was too tight.As a result, the screw head broke.The surgeon opened a new screw to complete the surgery.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected: b4; b5; d9; g3; g6; h1; h2; h3; h6 6 screws were returned for evaluation.A quantity of 2 screws for 915-2201 lot 893730 were returned.Those screws are not fractured.All 6 screw threads were visually inspected and none of the threads are damaged.No measurements were taken on the product as all have been used with the driver at some point after leaving zimmer biomet control.Device history record was reviewed and no discrepancies relevant to the reported event were found.A definitive root cause cannot be determined due to the inability to measure the dimensions the product due to attempted use.If any further information which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
2.0X 7MM DIR-DRV LACT SCW 2PK
Common Device Name
PROSTHESIS, MICROFIXATION
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key11440676
Report Number0001032347-2021-00110
Device Sequence Number14333591
Product Code HWC
UDI-Device Identifier00841036125479
UDI-Public(01)00841036125479
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K011139
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number915-2201
Device Lot Number893730
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/17/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/15/2021
Supplement Date Received by Manufacturer04/21/2021
Initial Report FDA Received Date03/08/2021
Supplement Report FDA Received Date04/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
NI
Patient Sequence Number1